Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Mathematical epidemiology of HIV/AIDS in cuba during the period 1986-2000

1. NAMS, Richard Stockton College of New Jersey, Pomona, NJ 08240
2. Massachusetts Institute of Technology and Woods Hole Oceanographic Institution, Biology Department MS #34, Woods Hole Oceanographic Institution, Woods Hole, MA 02543-1049
3. University of Manitoba Winnipeg
4. Department of Mathematics, North University of China, Taiyuan, Shanxi, 030051, P. R.
5. Centre for Global Health Research at St. Michael's Hospital and Department of Mathematics and Statistics, York University, 4700 Keele Street, Toronto, ON M3J 1P3

The dynamics of HIV/AIDS epidemics in a specific region is de- termined not only by virology and virus transmission mechanisms, but also by region's socioeconomic aspects. In this paper we study the HIV transmission dynamics for Cuba. We modify the model of de Arazoza and Lounes [1] accord- ing to the background about the virology and the socioeconomic factors that affect the epidemiology of the Cuban HIV outbreak. The two main methods for detection of HIV/AIDS cases in Cuba are ''random'' testing and contact tracing. As the detection equipment is costly and depends on biotechnological advances, the testing rate can be changed by many external factors. Therefore, our model includes time-dependent testing rates. By comparing our model to the 1986-2000 Cuban HIV/AIDS data and the de Arazoza and Lounes model, we show that socioeconomic aspects are an important factor in determining the dynamics of the epidemic.
  Article Metrics

Keywords epidemiology; mathematical model; quarantine.; human immunodeficiency virus (HIV); contact tracing

Citation: Brandy Rapatski, Petra Klepac, Stephen Dueck, Maoxing Liu, Leda Ivic Weiss. Mathematical epidemiology of HIV/AIDS in cuba during the period 1986-2000. Mathematical Biosciences and Engineering, 2006, 3(3): 545-556. doi: 10.3934/mbe.2006.3.545


This article has been cited by

  • 1. Naveen K Vaidya, Jianhong Wu, HIV epidemic in Far-Western Nepal: effect of seasonal labor migration to India, BMC Public Health, 2011, 11, 1, 10.1186/1471-2458-11-310
  • 2. Si-Yuan Liu, Chao Liu, Yu Liu, Yi-Ming Luo, Gao-Jin Wen, Jian-Ping Fan, EEA algorithm model in estimating spread and evaluating countermeasures on high performance computing, Journal of Biomedical Science and Engineering, 2009, 02, 01, 41, 10.4236/jbise.2009.21008
  • 3. Stéphan Clémençon, Viet Chi Tran, Hector de Arazoza, A stochastic SIR model with contact-tracing: large population limits and statistical inference, Journal of Biological Dynamics, 2008, 2, 4, 392, 10.1080/17513750801993266
  • 4. Brandy L Rapatski, Frederick Suppe, James A Yorke, Reconciling Different Infectivity Estimates for HIV-1, JAIDS Journal of Acquired Immune Deficiency Syndromes, 2006, 43, 3, 253, 10.1097/01.qai.0000243095.19405.5c
  • 5. Antonio Mastroberardino, Yuanji Cheng, Ahmed Abdelrazec, Hao Liu, Mathematical modeling of the HIV/AIDS epidemic in Cuba, International Journal of Biomathematics, 2015, 08, 04, 1550047, 10.1142/S1793524515500473
  • 6. Brandy Rapatski, Juan Tolosa, Modeling and analysis of the San Francisco City Clinic Cohort (SFCCC) HIV-epidemic including treatment, Mathematical Biosciences and Engineering, 2014, 11, 3, 599, 10.3934/mbe.2014.11.599
  • 7. Brandy Rapatski, Juan Tolosa, The San Francisco MSM Epidemic: A Retrospective Analysis, Mathematics, 2015, 3, 4, 1083, 10.3390/math3041083
  • 8. Miguel Atencia, Esther García-Garaluz, Gonzalo Joya, The ratio of hidden HIV infection in Cuba, Mathematical Biosciences and Engineering, 2013, 10, 4, 959, 10.3934/mbe.2013.10.959
  • 9. Hossein Kheiri, Mohsen Jafari, Stability analysis of a fractional order model for the HIV/AIDS epidemic in a patchy environment, Journal of Computational and Applied Mathematics, 2018, 10.1016/j.cam.2018.06.055
  • 10. Hossein Kheiri, Mohsen Jafari, Optimal control of a fractional-order model for the HIV/AIDS epidemic, International Journal of Biomathematics, 2018, 1850086, 10.1142/S1793524518500869
  • 11. H. Kheiri, M. Jafari, Fractional optimal control of an HIV/AIDS epidemic model with random testing and contact tracing, Journal of Applied Mathematics and Computing, 2018, 10.1007/s12190-018-01219-w

Reader Comments

your name: *   your email: *  

Copyright Info: 2006, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved